Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Wichita, KS

May 22, 2011Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2011, 3:27 PM CDT for Labette County, Neosho County, Kansas. It was in force for 93 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 3:27 PM CDT (20:27 UTC)
Expired
May 22, 2011, 5:00 PM CDT
In force
93 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 136 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:56 PM CDTHAIL 1.51 N Parsons, KS
May 22, 4:03 PM CDTHAIL 1.751 E Dennis, KS
May 22, 4:08 PM CDTFUNNEL CLOUD1 W Parsons, KSSTRONG ROTATING WALL CLOUD WAS ALSO REPORTED.
May 22, 4:13 PM CDTHAIL 13 Se Dennis, KS
May 22, 4:15 PM CDTHAIL 1.758 Ne Parsons, KS
May 22, 4:19 PM CDTHAIL 1.75Parsons, KS
May 22, 4:21 PM CDTHAIL 1.753 Ese Dennis, KS
May 22, 4:28 PM CDTFUNNEL CLOUD2 Sw Parsons, KS
May 22, 4:35 PM CDTHAIL 1.75Parsons, KS
May 22, 4:40 PM CDTHAIL 1Wsw Parsons, KS
May 22, 4:40 PM CDTHAIL 1.75Wsw Parsons, KS
May 22, 4:45 PM CDTHAIL 2.755 S Parsons, KS
May 22, 4:45 PM CDTHAIL 4.254 S Parsons, KSDEPUTY HAD HIS WINDSHIELD BLOWN OUT FROM THE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2645 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS53 KICT 222027
SVRICT
KSC099-133-222200-
/O.NEW.KICT.SV.W.0108.110522T2027Z-110522T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 500 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHWEST OF GALESBURG...OR 8 MILES NORTHWEST OF
  PARSONS...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...GALESBURG...ST. PAUL...SOUTH MOUND AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
      3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2028Z 271DEG 14KT 3740 9539
WIND...HAIL 60MPH 1.75IN

$$

COOK
5 follow-up statements
978 
WWUS53 KICT 222039
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT SUN MAY 22 2011

KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
339 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 5 MILES SOUTH OF GALESBURG...OR 6 MILES NORTHWEST
OF PARSONS...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS...ST. PAUL...SOUTH MOUND AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
      3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2040Z 271DEG 14KT 3740 9533
WIND...HAIL 60MPH 2.50IN

$$

COOK
357 
WWUS53 KICT 222046
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT SUN MAY 22 2011

KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
346 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS...ST. PAUL...SOUTH MOUND AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
      3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2047Z 271DEG 14KT 3740 9530
WIND...HAIL 60MPH 2.50IN

$$

COOK
517 
WWUS53 KICT 222059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT SUN MAY 22 2011

KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
359 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...

AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR PARSONS...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...SOUTH MOUND AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 356...PING PONG BALL SIZED HAIL WAS REPORTED 1 MILE NORTH OF 
PARSONS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
      3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2058Z 271DEG 14KT 3740 9525
WIND...HAIL 60MPH 2.50IN

$$

COOK
545 
WWUS53 KICT 222109
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT SUN MAY 22 2011

KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
409 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...

AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 5 MILES NORTHEAST OF PARSONS...MOVING EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  ST. PAUL AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
      3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2110Z 271DEG 14KT 3740 9519
WIND...HAIL 60MPH 2.50IN

$$

COOK
907 
WWUS53 KICT 222129
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT SUN MAY 22 2011

KSC099-133-222200-
/O.CON.KICT.SV.W.0108.000000T0000Z-110522T2200Z/
NEOSHO KS-LABETTE KS-
429 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 500 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 6 MILES NORTHEAST OF PARSONS...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3730 9552 3738 9552 3755 9538 3755 9508
      3739 9508 3738 9507 3720 9507
TIME...MOT...LOC 2130Z 280DEG 18KT 3740 9518
WIND...HAIL 60MPH 2.50IN

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:27 PM CDT, 0 minutes earlier.

Area forecast discussion, May 22, 3:27 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT SUN MAY 22 2011

.DISCUSSION...

FORECAST HIGHLIGHT:
SIGNIFICANT SVR +TSRA POTENTIAL OVER SE KS WITH THE PRIMARY THREAT BEING
DESTRUCTIVE HAIL AS LARGE AS TENNISBALLS.

TONIGHT:
TSRA ARE RAPIDLY DEVELOPING OVER SE KS THIS AFTERNOON WHERE AIRMASS HAS
GREATLY DESTABILIZED ALONG & E OF A WEAK SLOW-MOVG SFC BOUNDARY. SBCAPES
HAVE SOARED TO 4,000-5,000 J/KG...A 600 TO 1,000 J/KG INCREASE SINCE 12N
WITH THE GREATEST DESTABILIZATION OCCURRING OVER EXTREME SE KS WHERE
ULTRA-HIGH OCTANE FUEL (AS EVIDENCED BY SFC DWPTS ~70F) EXISTS. THIS...
IN CONJUNCTION WITH 40KT DEEP-LAYER SHEAR...MORE THAN SUFFICIENT PROMOTE
SUPERCELLULAR CONVECTION TIL MID-EVENING WITH 2-3 INCH DIAMETER HAIL AND
A FEW TORNADOES ARE BOTH THREATS. AN INTENSE CYCLONE...SPINNING OVER WRN
MN THIS AFTERNOON...WILL MOVE E/NE TO THEREBY INDUCE DEEP-LAYER WLY FLOW
OVER THE WRN & CNTRL PLAINS. THE OCCLUDING CYCLONE WILL TRANSITION INTO
AN OPEN WAVE AS IT CROSSES THE GREAT LAKES. IN THE PROCESS A DEVELOPING
COLD FRONT WILL VENTURE SE...REACHING CNTRL KS ~3-5AM & WITH THE FRONT
DECELERATING AS IT APPROACHES THE KS/OK BORDER RICH...DEEPENING MOISTURE
WILL POOL ALONG THE FRONT TO SET THE STAGE FOR +RA OVER SC & SE KS EARLY
MON MORNING.

MON-TUE NGT:
W/SW MID-UPR FLOW PREVAILING OVER THE GREAT PLAINS WILL KEEP THE AFORE-
MENTIONED SFC-850MB FRONT & ASSOCIATED ULTRA-RICH MOISTURE POOLING OVER
SC & SE KS MON & MON NGT. AS SUCH PROLONGED ++RA STILL ANTIPCATED FOR SC
& SE KS MON & MON NGT TO LIKELY RESULT IN FLOODING POTENTIAL FOR THESE
AREAS. THE EXTENSIVE CLOUDINESS WILL KEEP INSTABILITY IN CHECK...AS SUCH
EXPECT ++RA TO BE PRIMARY THREAT. ON TUE A MUCH STRONGER MID-UPR WAVE IS
SCHEDULED TO ARRIVE WRN/CNTRL KS IN RESPONSE TO MARKED CYCLOGENESIS
OCCURRING OVER THE NWRN PLAINS. THIS WILL PROMOTE INCREASED MID-UPR
DIFFLUENCE TUE & TUE NGT. AS SUCH TSRA CHANCES WILL REMAIN HIGH BOTH
PERIODS AND MAY BE SEVERE...ESPECIALLY TUE NGT WHEN THE ACCOMPANYING MID
TO UPR SHORTWAVE ASSUMES A NEGATIVE TILT.

WED-FRI:
WITH THE PROJECTED SYNOPTIC PATTERN STILL EXPECTED TO EVOLVE AS HAS BEEN
PICTURED THE PAST 2 DAYS WITH THE WRN PLAINS CYCLONE OCCLUDING &
TRANSITIONING INTO AN OPEN AS IT SURGES SE OVER KS...FEW CHANGES WERE
MADE TO INHERITED FORECAST. SHRA/TSRA SHOULD END LATE WED NGT WITH DRY
WX EXPECTED FOR REST OF THE WORK-WEEK.

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
ISOLATED TO WIDELY SCATTERED CONVECTION IS EXPECTED FROM MID-AFTERNOON
INTO EARLY THIS EVENING ACROSS SOUTHEAST KANSAS. THIS ACTIVITY WILL
OCCUR ALONG AND AHEAD OF A REMNANT SURFACE FRONT WHICH STRETCHED ACROSS
THE FLINT HILLS AT MIDDAY. WILL RELEGATE MENTION TO VCTS AT KCNU UNTIL
IMPACT OF ANY TSRA BECOMES MORE CERTAIN LATER THIS AFTERNOON. OTHERWISE
LOW LEVEL MOISTURE IS EXPECTED TO INCREASE ALONG AND NORTH OF THE
QUASI-STATIONARY FRONTAL BOUNDARY TONIGHT ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS WITH MORE NUMEROUS CONVECTION EXPECTED TO DEVELOP
TOWARD OR AFTER 12Z MONDAY MORNING. FOR NOW WILL KEEP MENTION TO VCTS
IN THE OUTER PERIOD...THOUGH SOME INCLUSION OF A TEMPO OR PREVAILING
GROUP IS QUITE POSSIBLE WITH LATER FORECAST ISSUANCE. MVFR CIGS ARE
EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WITH THE
INFLUX OF LOW LEVEL MOISTURE...AND HAVE INCLUDED IN THE KICT KHUT AND
KCNU TERMINALS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  76  64  80 /  40  70  70  30
HUTCHINSON      64  76  63  77 /  30  50  70  40
NEWTON          65  76  64  78 /  30  60  70  40
ELDORADO        66  76  65  80 /  40  70  70  30
WINFIELD-KWLD   66  76  66  83 /  50  80  80  30
RUSSELL         61  78  60  73 /  10  30  60  40
GREAT BEND      62  76  61  75 /  10  40  60  50
SALINA          63  77  62  75 /  20  40  60  30
MCPHERSON       64  76  63  76 /  30  50  60  30
COFFEYVILLE     67  76  68  85 /  50  90  80  20
CHANUTE         66  75  66  82 /  40  70  80  30
IOLA            65  76  65  81 /  40  70  70  40
PARSONS-KPPF    67  75  67  84 /  50  80  80  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 5:36 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CDT SUN MAY 22 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
536 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME MINOR FLOODING OF SMALL STREAMS AND RIVERS WILL CONTINUE
ACROSS PARTS OF LINCOLN AND SALINE COUNTIES TODAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST KANSAS...MAINLY AFFECTING LOCATIONS EAST
OF A EUREKA TO SEDAN LINE. SOME OF THEM WILL BECOME SEVERE AND
CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...DAMAGING WINDS OF 60
TO 70 MPH...AND A FEW TORNADOES.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE
OVERNIGHT HOURS AND BECOME MORE NUMEROUS TOWARDS DAYBREAK. LARGE
HAIL AND TORRENTIAL RAINFALL WILL BE THE PRIMARY HAZARDS FROM THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING
WITH CHANCES CONTINUING INTO THE MONDAY EVENING HOURS. SOME OF
THESE STORMS COULD ALSO TRAIN OVER THE SAME LOCATIONS WITH A RISK
OF HEAVY RAINFALL AND FLOODING. NUMEROUS THUNDERSTORMS ARE
FORECAST FOR TUESDAY AND TUESDAY NIGHT AS WELL...FURTHER
INCREASING THE FLOODING POTENTIAL. SOME OF THE STORMS ON TUESDAY
AFTERNOON AND EVENING COULD ALSO REACH SEVERE LIMITS.

ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY AND
FRIDAY WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS FOR
THIS AFTERNOON AND EVENING...MAINLY FOR LOCATIONS EAST OF A EUREKA
TO SEDAN LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JAKUB

In the hours before

Special weather statement, May 22, 2:17 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT SUN MAY 22 2011

KSZ072-095-096-098>100-221945-
ALLEN-CHAUTAUQUA-LABETTE-MONTGOMERY-NEOSHO-WILSON-
217 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY...
NEOSHO AND WILSON COUNTIES...

AT 212 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES SOUTHWEST OF NEODESHA...OR 23 MILES NORTH OF COFFEYVILLE...AND
MOVING NORTHEAST AT 30 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE AREA...WITH THE THREAT OF SEVERE WEATHER LIKELY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COOK
Local storm report, May 22, 2:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             THAYER                  37.49N 95.47W
05/22/2011  E1.50 INCH       NEOSHO             KS   TRAINED SPOTTER

&&

VJP
Local storm report, May 22, 2:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 S THAYER              37.42N 95.47W
05/22/2011  E1.50 INCH       NEOSHO             KS   TRAINED SPOTTER

&&

VJP
Special weather statement, May 22, 3:05 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT SUN MAY 22 2011

KSZ100-222030-
LABETTE-
305 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 5 MILES SOUTH OF THAYER...OR 11 MILES NORTHWEST
OF PARSONS...AND MOVING EAST AT 25 MPH.

GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE
WITH THIS STORM.

PEOPLE IN NORTHERN LABETTE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS
INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:58 PM CDTSevere Thunderstorm WarningICTChase32 min
May 21, 8:29 PM CDTSevere Thunderstorm WarningICTChase13 min
May 22, 2:27 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson63 min
May 22, 3:08 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery37 min
May 22, 3:41 PM CDTAreal Flood WarningICTLabette, Neosho22 hr
May 22, 4:07 PM CDTTornado WarningICTLabette23 min
May 22, 4:19 PM CDTTornado WarningICTLabette26 min
May 22, 4:28 PM CDTSevere Thunderstorm WarningICTLabette62 min
May 22, 4:33 PM CDTTornado WarningICTLabette27 min
May 22, 4:37 PM CDTTornado WarningICTLabette26 min
May 22, 4:56 PM CDTSevere Thunderstorm WarningICTLabette, Neosho64 min
May 22, 5:56 PM CDTSevere Thunderstorm WarningICTLabette24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.